Severe Acne 4 Mos Post Fraxel Repair. What is Going On?

I had Fraxel Repair done 4 mos ago, primarily for fine lines and texture. I have never had acne - not even as a teenager. Now, I have severe acne from ear to ear, completely across my face. Is this a result of the new skin turnover from the fraxel? I was prescribed topical benz + erythro gel by my internist. Will this go away, and more importantly, is it going to scar? I'm so worried, because I spent $1500 on a procedure that seems to have ruined my skin.

Doctor Answers (2)

This acne is almost always temporpary and should resolve. Topical treatments may help, see your derm

+1

Acne after Fraxel usually is of the "comedone" or milia type which looks like little whiteheads across the treated area.  This is occasionally seen after the skin repairs itself after a burn type wound such as a laser procedure or severe sunburn etc. 

The acne is almost always temporary and should resolve within a few months.  Topical treatments may help speed the process up but in my experience patience will be just as effective as it seems that the skin needs to go through its healing phase before the acne resolves. 

Although it is important to use daily sunblock, make sure that you are not using a heavy sunblock or moisturizer that can block pores and exacerbate the problem.


Los Angeles Dermatologic Surgeon

Some people will have an acne flare following fractional ablative laser treatments.

+1

Acne may flare following fractional ablative laser treatments.  This may be due to the wound care after the treatment or the treatment itself.   It would be best to see a dermatologist, not an internist to help you get the acne under control.  In my experience, the acne goes away fairly quickly with expert care.

Mark Taylor, MD
Salt Lake City Dermatologic Surgeon
4.0 out of 5 stars 11 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.